Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 4, 2006, 7:56 PM CDT for Winnebago County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2006, 7:56 PM CDT (00:56 UTC)
- Expired
- Sep 4, 2006, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 050058 FFWLOT ILC201-050300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 756 PM CDT MON SEP 4 2006 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS... THIS INCLUDES THE CITY OF ROCKFORD * UNTIL 1000 PM CDT * HEAVY RAINS IN EXCESS OF 4 INCHES HAVE FALLEN ON THE SOUTHEAST SIDE OF ROCKFORD CAUSING FLOODING ALONG KEITH CREEK. * THE STORM PRODUCING FLASH FLOODING HAVE ENDED BUT RUNOFF FROM THE HEAVY RAIN CONTINUES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL HASL CAUSED FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4220 8909 4220 8895 4230 8895 4230 8909 $$
1 follow-up statement
000 WGUS73 KLOT 050202 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 900 PM CDT MON SEP 4 2006 ILC201-050300- WINNEBAGO IL- 900 PM CDT MON SEP 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN WINNEBAGO COUNTY... AT 858 PM CDT...THE STORMS THAT PRODUCED THE FLASH FLOODING HAVE ENDED BUT RUNOFF FROM THE HEAVY RAIN CONTINUES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4220 8909 4220 8895 4230 8895 4230 8909 $$ BRUMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 6:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 4, 6:30 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 630 PM CDT MON SEP 4 2006 .DISCUSSION... 320 PM CDT H5 LOW CONTINUES ON TRACK THIS AFTERNOON. DIURNAL HEATING HAS ENHANCED DEVELOPMENT OF SEVERAL THUNDERSTORMS IN NORTHWEST PORTION OF FORECAST AREA. SMALL HAIL AND HEAVY RAIN APPEAR TO BE THE MAIN THREAT FROM THESE STORMS AT THIS TIME. CENTER OF UPPER LOW WILL MOVE ACROSS FORECASTS AREA TUESDAY WITH SHOWERS LIKELY. EXPECT SYSTEM TO BE FAR ENOUGH EAST BY END OF DAY THAT PRECIP SHOULD END BETWEEN 00Z AND 06Z. UPPER FLOW THEN BEGINS TO BACK ALLOWS TEMPS TO WARM THE UPPER 70S BEFORE NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA LATE IN THE WEEK. FRONTAL SYSTEM WILL DEVELOP WITH UPPER TROUGH AND MOVE ACROSS FORECAST AREA LATE FRIDAY AND SATURDAY. && .AVIATION DISCUSSION FOR 00Z TAFS... 630 PM CDT THE UPPER LOW IS CROSSING THE MISSISSIPPI RIVER INTO NWRN ILLINOIS. TSRA ASSOCIATED WITH THIS SYSTEM HAVE SWEPT THROUGH NCNTRL IL AND ARE NOW BEGINNING TO IMPACT THE CHICAGO AREA TAF SITES. THE LINE OF TS ARE WEAKENING WITH THE SETTING SUN...BUT TS SHOULD BE OVER THE TAF SITES FOR ABOUT 2 HRS. FOLLOWING THE LINE OF TS...A PERIOD OF TRAILING SHRA SHOULD HANG AROUND...KEEPING THE RUNWAYS WET FOR A COUPLE HOURS LONGER. AS THE PCPN WINDS DOWN...VIS WILL BECOME THE AREA OF CONCERN. WITH THE RAIN THAT OCCURRED LAST NIGHT AND ADDITIONAL RAINFALL FROM TODAY...THE LOW LEVELS WILL REMAIN QUITE MOIST. WINDS ARE EXPECTED TO BECOME LIGHT AND VRBL DUE TO THE VERY WEAK PRESSURE GRADIENT AT THE SFC. AT THE VERY LEAST...MVFR VIS IS EXPECTED FOR ALL OF TAF SITE WITH FURTHER REDUCTIONS TO IFR POSSIBLE...PARTICULARLY FOR THE MORE RURAL SITES. BY LATE MORNING...FCST RH TIMESECTIONS ARE INDICATING THAT SKIES SHOULD GO SCT-BKN...BUT WITH BASES WITHIN VFR RANGES. TOMORROW...THE REGION WILL SHIFT TO A MORE COLD ADVECTIVE PATTERN UNDER NLY WINDS AROUND THE BACK SIDE OF THE UPPER FLOW. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Sep 4, 4:30 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT MON SEP 4 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-050930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT MON SEP 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTH CENTRAL AND NORTHEASTERN ILLINOIS THROUGH AROUND 700 PM CDT. THE STORMS WILL GENERALLY REMAIN NORTH OF INTERSTATE 80...HOWEVER ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF INTERSTATE 80 NEAR THE ILLINOIS RIVER. THE GREATEST THREAT FROM THESE STORMS IS LARGE HAIL UP TO GOLF BALL SIZE...HOWEVER...FUNNEL CLOUDS HAVE BEEN OBSERVED THIS AFTERNOON AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR NORTHWESTERN INDIANA BY AROUND 700 PM CDT. THE STORMS SHOULD CONTINUE THROUGH AROUND 1000 PM CDT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH EARLY TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-050930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT MON SEP 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE OVER SOUTHERN LAKE MICHIGAN BY AROUND 700 PM CDT THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE PRIMARY THREAT IS HAIL... FREQUENT LIGHTNING AND WIND GUSTS TO 30 KNOTS. ISOLATED WATERSPOUTS ON THE SOUTHERN HALF OF LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ISOLATED WATERSPOUTS ON THE SOUTHERN HALF OF LAKE MICHIGAN THROUGH TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Sep 4, 3:38 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 U0.88 INCH WINNEBAGO IL TRAINED SPOTTER
QUARTER INCH ACCUMULATION OF NICKEL SIZED HAIL ON THE
NORTHEAST SIDE OF ROCKFORD
&&
CGITROLocal storm report, Sep 4, 3:40 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
3/4 INCH HAIL ON THE NORTHEAST SIDE OF ROCKFORD
&&
CGITROLocal storm report, Sep 4, 6:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
610 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 U0.75 INCH WINNEBAGO IL TRAINED SPOTTER
PENNY TO PEA SIZED HAIL ON THE SOUTH SIDE OF ROCKFORD
0251 PM HAIL FRANKLIN GROVE 41.84N 89.30W
09/04/2006 E0.88 INCH LEE IL TRAINED SPOTTER
NICKEL SIZE HAIL ONE MILE NORTH OF FRANKLIN GROVE
0326 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 U0.88 INCH WINNEBAGO IL TRAINED SPOTTER
QUARTER INCH ACCUMULATION OF NICKEL SIZED HAIL ON THE
NORTHEAST SIDE OF ROCKFORD
0335 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
3/4 INCH HAIL ON THE NORTHEAST SIDE OF ROCKFORD
0344 PM HAIL S ROCKFORD 42.27N 89.06W
09/04/2006 U1.75 INCH WINNEBAGO IL EMERGENCY MNGR
GOLF BALL SIZED HAIL TO THE SOUTH OF ROCKFORD NEAR
JEFFERSON HIGH SCHOOL
0525 PM HEAVY RAIN ROCKFORD 42.27N 89.06W
09/04/2006 U0.00 INCH WINNEBAGO IL TRAINED SPOTTER
VERY HEAVY RAINFALL ACROSS THE ROCKFORD AREA...CARS
FLOATING IN HIGH WATER AND NUMEROUS STREETS CLOSED TO
TRAFFIC
&&
CGITROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:15 PM CDT | Flash Flood Warning | LOT | Winnebago | 6 hr |
| Sep 5, 10:40 AM CDT | Flash Flood Warning | LOT | Ford | 95 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.